MAUDE Adverse Event Report: STRYKER SPINE-US 11MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US 11MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 48955116
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a surgeon was performing a single level t-lift, l2-l3.Discectomy was completed with no issue.The surgeon prepared end plates and used proper inserter to insert interbody by lightly tapping with mallet inserter to put it in proper position.Surgeon checked fluoro and observed interbody appeared to turn obliquely 60 degrees.Surgeon removed the inserter with interbody and the top 1/3 attached to the inserter, while the remaining 2/3 shattered in pieces in the patient's body.All pieces were removed and surgeon took additional fluoro to confirm all particles where removed.Surgeon completed surgery with a new device and completed the surgery successfully.There was a reported surgical delay of 1 hour 15 minutes.There were no adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: the reported event was confirmed via email correspondence with the sales rep and visual inspection of the returned broken piece.Manufacturing history review was performed on the reported lot# no manufacturing related issue was found.Materials analysis was performed on the returned broken piece.Mar concludes the cage fractured in ductile overload.No materials defects or manufacturing defects was observed.Conclusion: mar concludes the cage fractured in ductile overload however, the exact root cause of the reported event cannot be determined due to lack of information.Some potential factors that might be leading to the intra-op fractures.Thickness of wall adjacent to lateral window.Size of lateral window.User overestimating strength of implant and applying excessive force (torsional, cantilever).Not following surgical technique guide; using oversized implant or wrong type/size of inserter, not distracting when inserting or repositioning, use of ¿twist & distract¿ method.
 
Event or Problem Description
It was reported that a surgeon was performing a single level t-lift, l2-l3.Discectomy was completed with no issue.The surgeon prepared end plates and used proper inserter to insert interbody by lightly tapping with mallet inserter to put it in proper position.Surgeon checked fluoro and observed interbody appeared to turn obliquely 60 degrees.Surgeon removed the inserter with interbody and the top 1/3 attached to the inserter, while the remaining 2/3 shattered in pieces in the patient's body.All pieces were removed and surgeon took additional fluoro to confirm all particles were removed.Surgeon completed surgery with a new device and completed the surgery successfully.There was a reported surgical delay of 1 hour 15 minutes.There were no adverse health consequences to the patient.

Brand Name
11MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7331387
Report Number3004024955-2018-00012
Device Sequence Number11340823
Product Code MAX
UDI-Device Identifier07613327118094
UDI-Public(01)07613327118094
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48955116
Device Catalogue Number48955116
Device Lot NumberD67Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR